Basset Hounds Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
121 Posts
Discussion Starter #1
He is on for over a month now, steriods and antibiotics, and his fur is getting thinner and thinner.

He is flaking so bad on his back that he looks just like he has been in a snow storm. I am bathing him twice a week. Fearful that he had mange, we went back to the vets for the third time since June!

He does NOT have mange (thank goodness!), but he does have a bacterial infection. Even though he is on antibiotics, they are just not covering him. Now we are checking him for hypothyroidism, which I will bet he has.

Even his gate is off. When I walk him, he trips on his right leg. Only on pavement do I notice it though. Hypothyroidism can cause a myriad of symptoms (I know, because I have had it for aver 18 years!)

I will find out on Monday.
 

·
Registered
Joined
·
2,558 Posts
Do you live near a vet school? For dogs with persistant problems and no diagnosis in sight, a vet school can really be a great resource. We live within driving distance of Univ. of Pennsylvania vet school, and I know many people who have gotten help with problems their local vet wasn't able to solve.

This must be really frustrating- I hope you get an answer soon-
 

·
Registered
Joined
·
1,494 Posts
So sorry about Louie, and hopefully they will find out something soon to help him. Our neighbors 7 yr. old Austalian Shepard has just started the doggie version of Synthroid because of thyroid problems. Two vets and six months later it was finally diagnoised as the cause of her repeated skin rashes, itches, flaky skin, dull coat, etc. She is so much better after two weeks of the medication. Good luck with Louie.
 
1 - 4 of 4 Posts
Top